Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 162, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Sep 8, 2015, 2:37 PM EDT for 4 counties in New Hampshire. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2015, 2:37 PM EDT (18:37 UTC)
- Expired
- Sep 8, 2015, 3:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Cheshire County, NH, Hillsborough County, NH, Merrimack County, NH, Sullivan County, NH
The radar
The Boston radar (KBOX), 147 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 10:46 AM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Sep 8, 10:46 AM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAY ME 1046 AM EDT TUE SEP 8 2015 .SYNOPSIS... A WEAK COLD FRONT OVER THE SAINT LAWRENCE VALLEY WILL SLOWLY SAG SOUTH TODAY...GENERATING SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THE FRONT WILL SLOWLY LIFT NORTH TONIGHT AND WEDNESDAY THEN ONCE AGAIN MEANDER SOUTH THROUGH THE REGION WEDNESDAY NIGHT AND THURSDAY. THE FRONT WILL GRADUALLY SHIFT OFFSHORE THURSDAY NIGHT. HIGH PRESSURE WILL BUILD OVER THE AREA FRIDAY THROUGH SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... .UPDATE...CLOUDS HAVE BEGUN TO FILL IN AS THE SURFACE HEATS UP THIS MORNING ALONG A SURFACE BOUNDARY THAT BISECTS MAINE BEFORE LEADING INTO NORTHERN NH AND CANADA. EXPECT SHOWERS AND THUNDERSTORMS TO BEGIN TO BLOSSOM ALONG THE FRONT SHORTLY. ADJUSTED TEMPERATURES AS WELL AS POPS AND CLOUDS FOR THIS UPDATE. OVERALL NO MAJOR DIFFERENCE TO THE PREVIOUS FORECAST. && PREV DISC... AT 06Z...THE COLD FRONT WAS DRAPED ALONG THE SAINT LAWRENCE VALLEY. TO THE SOUTH OF THIS BOUNDARY...TEMPERATURES WERE IN THE UPPER 60S TO MID 70S WITH DEW POINT VALUES IN THE 60'S. NWS DOPPLER RADAR MOSAIC WAS SHOWING SCATTERED CONVECTION EXTENDING FROM EASTERN LAKE ONTARIO THROUGH NORTHERN AND CENTRAL NEW ENGLAND. FOR TODAY...THE BOUNDARY WILL CONTINUE TO SETTLE SLOWLY SOUTH...WITH CONVECTION INCREASING IN COVERAGE ALONG AND AHEAD OF THIS BOUNDARY IN RESPONSE TO DAYTIME HEATING AND PASSAGE OF SHORTWAVE IMPULSE. WITH PRECIPITABLE WATER VALUES NEAR 2.00 INCHES...HAVE INCLUDED MENTION OF LOCALLY HEAVY RAINFALL WITH CONVECTION FOR TODAY. HIGHS WILL BE AROUND 80 IN THE MOUNTAINS...WITH MID 80S TO LOWER 90S ELSEWHERE...A GOOD FIFTEEN DEGREES ABOVE AVERAGE FOR THE DATE. RECORD HIGH TEMPERATURES FOR TODAY INCLUDE 96F FOR CONCORD IN 1872...AND 93F IN PORTLAND BACK IN 1960. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... FOR TONIGHT...THE BOUNDARY WILL BRIEFLY STALL FROM NORTHERN NEW HAMPSHIRE TO MID COAST MAINE BEFORE RETURNING NORTH AS A WARM FRONT OVERNIGHT. CONVECTION SHOULD BECOME SCATTERED THIS EVENING WITH LOSS OF HEATING...ALTHOUGH I EXPECT SCATTERED ACTIVITY TO CONTINUE OVERNIGHT ALONG AND TO THE NORTH OF THE FRONT. IT'LL BE ANOTHER UNSEASONABLY WARM NIGHT WITH LOWS IN THE 60S AND LOWER 70S. ON WEDNESDAY...A SOUTHWEST FLOW AHEAD OF A SLOW-MOVING COLD FRONT OVER THE EASTERN GREAT LAKES PROVIDES ONE MORE HOT AND HUMID DAY WITH HIGHS IN THE 80'S AND LOWER 90'S. THE RECORD HIGH TEMPERATURES FOR TOMORROW INCLUDE 95F FOR CONCORD IN 2002...AND 93F IN PORTLAND ALSO SET BACK IN 2002. EXPECT SCATTERED CONVECTION TO DEVELOP AHEAD OF THE COLD FRONT NEAR THE INTERNATIONAL BORDER AND CONNECTICUT VALLEY DURING THE MID TO LATE AFTERNOON HOURS. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... A SLOW MOVING FRONTAL BOUNDARY WILL DRIFT SOUTH WED NIGHT AND NOT MOVE OFF THE COAST UNTIL FRI. THERE WILL BE VERY HIGH PWATS IN PLACE SO HEAVY RAINS ARE EXPECTED FOR THU INTO FRI. TOTAL QPF FOR THIS SYSTEM WILL BE IN THE 1.5-3.0 INCH RANGE. THE GROUND AND RIVERS SHOULD BE ABLE TO ABSORB MOST OF THIS OVER THE 24-36 HOUR PERIOD THU INTO FRI SINCE IT HAS BEEN SO DRY LATELY. A MAJOR DISCREPANCY WITH THE MODELS TIMING OF EXITING THE SYSTEM ON FRI. GFS ENDS IT EARLY FRI WHILE THE EURO IS SLOWER AND CONTINUES THE RAIN THROUGH FRI. BY USING THE SUPERBLEND IT AVERAGED/SMOOTHED OUT SOME OF THESE MAJOR DIFFERENCES. OVER THE WEEKEND A SMALL EMBEDDED SHORT WAVE IN THE WESTERLY FLOW ALOFT MAY SET OFF WIDELY SCATTERED SHOWERS AT TIMES. BY EARLY NEXT WEEK A RETURN TO DRY CONDITIONS. TEMPERATURES WILL BE NEAR SEASONAL LEVELS THROUGH THE WEEKEND. EARLY NEXT WEEK A RETURN TO ABOVE NORMAL TEMPERATURES IS EXPECTED AS A BROAD SOUTHWEST FLOW DEVELOPS. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... SHORT TERM...SCT MVFR IN SHRA AND FOG EARLY THIS AM...THEN AREAS OF MVFR IN SHRA AND TSRA FROM LATE MORNING THROUGH EARLY EVENING. AREAS OF MVFR OVERNIGHT IN FOG AND HAZE ALONG WITH SCT SHRA. VFR WED WITH SCT AFTERNOON MVFR IN SHRA/TSRA VCNTY OF INTERNATIONAL BORDER AND CONNECTICUT VALLEY. LONG TERM...MVFR/IFR CONDITIONS THU THROUGH EARLY FRI. VFR SATURDAY. && .MARINE... SHORT TERM...EXPECT WINDS AND SEAS TO REMAIN BELOW SMALL CRAFT THRESHOLD THROUGH WEDNESDAY. LONG TERM...WINDS AND SEAS TO REMAIN BELOW SCA CRITERIA...BUT DEPENDING ON TRACK OF LOW PRES ON FRI SCA CONDITIONS MAY DEVELOP. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && UPDATE...HANES
Hazardous weather outlook, Sep 8, 7:55 AM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAY ME 755 AM EDT TUE SEP 8 2015 MEZ007>009-012>014-018>028-NHZ001>015-091200- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH- 755 AM EDT TUE SEP 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. A FRONTAL BOUNDARY DRAPED ACROSS THE REGION WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. VERY HEAVY RAINFALL IS POSSIBLE WITH THIS ACTIVITY... ESPECIALLY ON THURSDAY... AND MAY CAUSE LOCALIZED FLOODING. HEAT INDICES WILL REACH THE 90S ACROSS SOUTHERN NEW HAMPSHIRE AND SOUTHWEST MAINE TODAY... BUT WILL REMAIN BELOW HEAT ADVISORY CRITERIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FRONTAL BOUNDARY DRAPED ACROSS THE REGION WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. VERY HEAVY RAINFALL IS POSSIBLE WITH THIS ACTIVITY... ESPECIALLY ON THURSDAY... AND MAY CAUSE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND THURSDAY AFTERNOONS. ANZ150>154-091200- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 755 AM EDT TUE SEP 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 8, 2:27 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
227 PM EDT TUE SEP 8 2015
NHZ007-008-011-015-081915-
MERRIMACK NH-CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
SULLIVAN NH-
227 PM EDT TUE SEP 8 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
MERRIMACK COUNTY IN NEW HAMPSHIRE
CHESHIRE COUNTY IN NEW HAMPSHIRE
WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
SULLIVAN COUNTY IN NEW HAMPSHIRE
* UNTIL 315 PM EDT
* AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MARLOW...MOVING TO THE EAST AT 30 MPH.
* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
MARLOW...
ALSTEAD...
HILLSBOROUGH...
BRADFORD...
AND DEERING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4317 7245 4319 7245 4320 7244 4323 7243
4325 7244 4327 7242 4333 7241 4334 7240
4335 7182 4297 7185 4311 7243 4313 7244
4314 7246
TIME...MOT...LOC 1824Z 273DEG 24KT 4319 7217
LEGROThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:26 PM EDT | Small Craft Advisory | GYX | 38 hr | |
| Sep 8, 2:27 PM EDT | Special Weather Statement | GYX | Sullivan | 48 min |
| Sep 8, 3:13 PM EDT | Special Weather Statement | GYX | Hillsborough | 47 min |
| Sep 8, 3:59 PM EDT | Special Weather Statement | GYX | Hillsborough | 61 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.